Chemotherapy-Induced Nausea and Vomiting: Incidence and Management in Jordan

    loading  Checking for direct PDF access through Ovid

Abstract

Cancer patients experience a considerable number of symptoms during the course of their disease. Of these symptoms, chemotherapy-induced nausea and vomiting (CINV) is one of the most reported and it increases the cancer burden on patients. This study aims to assess the current status of CINV among Jordanian cancer patients, with regard to its incidence and management. A descriptive cross-sectional survey design was used. The study sample was 185 cancer patients. The mean age of participants was 46.6 years (SD = 15.5, range = 18-76) and were mainly female (56.8%). The incidence of nausea and vomiting was high at 71.4% and 57.3%, respectively. Most of the patients (89.7%) received a 5-HT3 antagonist therapy combined with corticosteroids therapy (81.1%). This study demonstrated a high incidence rate of all types of CINV, which was undertreated. Antiemetic treatment could be improved by encouraging nurses to introduce the internationally agreed guidelines into their daily clinical practice.

Related Topics

    loading  Loading Related Articles